The Addictions Coach: Fentanyl finds its way to Xanax..Recovering addict tells his story of Fentanyl overdose

 

Counterfeit “Xanax” on red background. Real Xanax on grey background. Photo: San Francisco Department of Public Health

Fentanyl finds its way to Xanax….Recovering addict tells his story of Fentanyl overdose

As if the fentanyl epidemic wasn’t dangerous and deadly enough being “hidden” in heroin, it has now been linked to deaths and overdoses from Xanax that is now laced with the deadly drug. Just like heroin dealers, Xanax pushers have discovered that they can save money by producing fake Xanax bars laced with fentanyl. If the proper amount of fentanyl was used in the production of these fake pills the user would get a very relaxed feeling, similar to actual Xanax.

But here is the major issue…These aren’t licensed pharmacists mixing up these pills that you are ingesting. These fake Xanax bars are being mixed and mastered by your favorite drug dealer off 36th street! This self-appointed pharmacist might have a sixth-grade education with an extremely long history of drug abuse themselves and now we are trusting them with our lives. Because even the smallest amount of fentanyl over what the body can handle and process will most definitely kill you.

One of the first cities to see this was San Francisco. Nine overdoses were reported with one death. Even an infant had to be revived after finding one of these fake pills on the ground. Fentanyl is 100 times more potent than morphine so this should explain why people are dropping like flies after taking this drug without knowing.

One of the most well-known overdoses of fentanyl laced Xanax was in Minneapolis, with Prince. Prince had been taking opioid pills for years and on that fateful day the legendary musician took a fentanyl laced Xanax without knowing it and died in his elevator before anyone could find him and revive him.

Now, as a recovering heroin user I can tell you that you will never see a fentanyl overdose coming. You have very little warning and when you do it is too late. I know this from experience because it has happened to me twice. Let’s revisit one of my fentanyl overdoses to let you know just how serious this can be.

My day started out just like any other day and I would have never guessed in a million years how close I came to it being my last. I had just come off a music tour myself and had been “outta touch” with my drug neighborhood for a few week so I didn’t have my finger on the “pulse” of the product streaming through Miami. I picked up 3 bags of heroin and proceeded to snort all 3 at once. I knew right off the bat that it tasted funny, almost a sweet taste instead of the familiar narcotic bitterness. Within 2 minutes I felt an overbearing warmness in my head followed by a fight to stay conscious. I turned my car around immediately and tried to make it to a friend’s house in that same neighborhood. My friend found me slumped over the wheel of my car in front of his house and this all happened within 5 minutes of ingesting the fentanyl. The last thing I remember was turning my car around to head towards his house. How I made it there I will never know. The next thing I remember is opening my eyes with paramedics standing over me asking my name.

It took 3 narcan shots to bring me back. I tell this story to show you how quickly this can kill you. Three bags of heroin was nothing for me. I did that amount constantly, but that one day, when someone decided to cut cost by using fentanyl instead of more heroin almost ended my life in less than ten minutes. We here at www.theaddictionacoach.com can help you if you are struggling with heroin or any other addiction. Call us here at 1 800 706 0318